MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER HANDLE,REVOLVING/RIGID, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER HANDLE,REVOLVING/RIGID, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 45-85000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "after the operation, in-hospital cleaner noticed that the screw of the revolving/rigid switching part of the screwdriver handle was missing after running water rinsing and ultrasonic cleaning.It is unclear at what point in time the screw was missing.However, when the sales rep asked the surgeon and assistant, they said that they would notice if the screw fell off during the surgery.Thus, the facility concluded that the screw was probably fallen off and was down to the sink during running water rinsing.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to h6 component code.The reported event could be confirmed based on the investigation performed.The device inspection revealed the following: the identification of the returned instrument was confirmed based on the catalog # and the lot # marked.A detached screw and a detached slider of the handle were also returned.Apart from the detached parts, no major sign of deformation or wear could be observed on the instrument surface.The detached screw and slider caused the screwdriver handle to be loose.Due to the nature of the complaint, a functional inspection was not considered necessary, as it could be observed that the functionality of the device could not be fully given anymore.During manufacturing, functionality test and dimensional inspection were done according to specifications.During the inspection, all devices met the specifications.Due to the lack of more detailed information it was not possible to determine the root cause of the reported event.An unintended usage error could not be excluded, however, there was no clear evidence pointing towards it.There was no indication of manufacturing related issue.As a reminder, no complaint related to a similar event was reported for the same lot.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
SCREWDRIVER HANDLE,REVOLVING/RIGID, AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17218746
Report Number0008031020-2023-00248
Device Sequence Number2985352
Product Code LXH
UDI-Device Identifier04546540540546
UDI-Public04546540540546
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
E207315
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number45-85000
Device Catalogue Number45-85000
Device Lot NumberAK08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale